Alert archive / Texas / High Wind Watches in 2018
High Wind Watch 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Sep 25, 2018, 3:48 AM CDT. It took effect at Sep 25, 2018, 11:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 25, 2018, 3:48 AM CDT (08:48 UTC)
- In effect from
- Sep 25, 2018, 11:00 PM CDT
- Expired
- Sep 25, 2018, 2:45 PM CDT
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
838 WWUS74 KMAF 250848 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 348 AM CDT Tue Sep 25 2018 ...STRONG GAP WINDS EXPECTED THROUGH GUADALUPE PASS TONIGHT THROUGH WEDNESDAY MORNING... .High winds will develop behind a strong cold front across Guadalupe Pass tonight into Wednesday morning. These winds along with periods of dense fog will create hazardous driving conditions. Strong winds will diminish Wednesday afternoon. TXZ258-252200- /O.NEW.KMAF.HW.A.0019.180926T0400Z-180926T1800Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 248 AM MDT Tue Sep 25 2018 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... * TIMING...Tonight through Wednesday morning. * WINDS...Northeast 40 to 60 mph with higher gusts. * IMPACTS...Winds will be particularly hazardous through Guadalupe Pass where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high- profile vehicles should strongly consider postponing travel until the winds subside. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ rhluchan
1 follow-up statement
920 WWUS74 KMAF 251945 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 245 PM CDT Tue Sep 25 2018 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO NOON MDT WEDNESDAY FOR GUADALUPE PASS... .High winds will develop through Guadalupe Pass behind a strong cold front through Wednesday morning. These winds will create hazardous driving conditions and diminish Wednesday afternoon. TXZ258-261700- /O.UPG.KMAF.HW.A.0019.180926T0400Z-180926T1800Z/ /O.NEW.KMAF.HW.W.0024.180926T0500Z-180926T1800Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 145 PM MDT Tue Sep 25 2018 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO NOON MDT WEDNESDAY... * TIMING...From 11 PM this evening ro noon MDT Wednesday... * WINDS...Tonight...Northeast 25 to 35 mph with gusts to around 50 mph increasing to 30 to 50 mph with gusts to around 65 mph after midnight. Wednesday...Northeast 30 to 50 mph with gusts to around 70 mph decreasing to 25 to 35 mph in the afternoon. * IMPACTS...Winds will be particularly hazardous through Guadalupe Pass where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high- profile vehicles should strongly consider postponing travel until the winds subside. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ 44
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Sep 25, 12:56 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Sep 25, 12:56 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1256 AM CDT Tue Sep 25 2018 .DISCUSSION... && .AVIATION... VFR overall but will have to monitor the development of low clouds east of the area overnight which may advect into the Permian Basin around sunrise which could affect MAF. Otherwise southerly wind will give way to a strong cold front and a north wind late in the period. && DISCUSSION... PREV DISCUSSION... /issued 216 PM CDT Mon Sep 24 2018/ Low-level moisture will increase overnight as s-se winds prevail and morning lows will trend higher, but lows still will be in the 60s. A broad area of surface low pressure across the wrn CWFA will develop Tue PM ahead of the advertised strong cold front. Mixing will bring some drier air to the surface and high temps will be able to climb into the 90-95 range. NAM12 continues to be pretty consistent bringing the front to near the I-20 corridor around 03Z. Thermal and MSLP gradients are tight and NE winds of 15-25 mph will prevail through 12Z-15Z. Exception is GDP Pass where high winds are possible. We will hold off on issuance of a NPW for now, but one is likely by Tue AM. The frontal boundary isn't too deep and isentropic lift as seen via OMEGA along the I310K surface combined with deeper lift in assocn with a shrtwv trof in NW aloft will favor the development and expansion of precip across the CWFA after 06Z Wed through 00Z Thur, even 09Z Thur across southern areas. Poor mid-level LRs will limit instability and even though scattered-widespread showers are possible, only isold embedded TSRA are expected. Models continue to trend lower on high temps for Wed, high temps may stay in or fall into the 50s? Based on degree of saturation seen in forecast soundings we tend to agree. Total precip amounts of .30"-.60" could be fairly widespread with local higher amounts to 1" possible. Models are more reasonable now ending precip chances for Thur, but temps will be on the cool side. Warmer/drier Fri-Sat with mid-level ridging, flow then transitions back to the sw Sun-Mon when a subtropical tap of moisture may bring precip back into the area. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 58 62 50 78 / 30 60 20 10 Carlsbad 56 61 53 81 / 30 50 0 10 Dryden 65 81 58 77 / 10 40 40 20 Fort Stockton 60 63 52 79 / 10 50 20 10 Guadalupe Pass 54 59 49 75 / 10 50 10 10 Hobbs 52 58 47 78 / 50 60 10 10 Marfa 55 65 48 76 / 10 60 30 10 Midland Intl Airport 57 61 51 79 / 30 60 20 10 Odessa 57 61 50 78 / 30 60 20 10 Wink 58 61 52 81 / 30 60 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Sep 25, 3:42 AM CDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 342 AM CDT Tue Sep 25 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-260845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 342 AM CDT Tue Sep 25 2018 /242 AM MDT Tue Sep 25 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight High wind will be possible through the Guadalupe Pass tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 2:45 PM CDT | High Wind Warning | MAF | 22 hr |
Nearby
High Wind Watches in Texas, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.